MAUDE Adverse Event Report: ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS

ALCON RESEARCH, LLC OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS
Catalog Number 0003610253
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Keratitis (1944); Red Eye(s) (2038); Burning Sensation (2146); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Photophobia (4801); Eye Irritation (4803)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3., h.6.: the complaint sample has not returned for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
As initially reported by consumer stating that the consumer started experienced burning, eye pain approximately two weeks before consumer went to primary care provider as well as eye doctor, at first, they thought that it was due to contact lens, as it was approaching the one-month time frame and used new contacts with no improvement.The infection was so severe that the consumer had extreme light sensitivity and migraines.The consumer sought medical intervention and diagnosed with keratitis.The consumer was prescribed with unspecified steroid eye drops.The current status of the consumer¿s eye was symptoms improving at the time of this report.Additional information has been requested but not yet received.Additional information received stating that consumer also experienced red eye, two weeks after doctor visit and treatment with steroid eye drop the consumer tried to wear a brand-new pair of contacts which went well the first day, however after soaking overnight in the solution the consumer's eye was irritated.The consumer stopped using the solution.After changing the solution, the consumer was able to wear contacts but not for a full day as before.The current status of the consumer¿s eye was symptoms resolved at the time of this report.
 
Additional Manufacturer Narrative
H.3., h.6.: the actual complaint product was not returned for evaluation.The device history record and sterilization record for this lot have been reviewed and found to be in compliance.There was no nonconformity or deviations during the manufacturing process which related to the nature of the complaint.No complaint or manufacturing trend was identified.The root cause could not be determined.The manufacturer internal reference number is: (b)(4).

Brand Name
OPTI-FREE PUREMOIST MULTI-PURPOSE DISINFECTING SOLUTION
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24034053
Report Number1610287-2026-00001
Device Sequence Number9296511
Product Code LPN
UDI-Device Identifier00300650361057
UDI-Public(01)00300650361057(17)280331(11)250414(10)12UW7
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K102860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number0003610253
Device Lot Number12UW7
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/03/2026
Date Device Manufactured04/14/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age36 YR
Patient SexMale